Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 103, NWS Baltimore/Washington

August 14, 20114 counties in Maryland

NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2011, 11:27 PM EDT for 4 counties in Maryland. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2011, 11:27 PM EDT (03:27 UTC)
Expired
Aug 15, 2011, 12:44 AM EDT
In force
77 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Howard County, MD

The radar

The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1817 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1817 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WGUS51 KLWX 150327
FFWLWX
MDC005-013-027-510-150630-
/O.NEW.KLWX.FF.W.0103.110815T0327Z-110815T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1127 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHEASTERN HOWARD COUNTY IN CENTRAL MARYLAND...
  BALTIMORE COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...

* UNTIL 230 AM EDT

* AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
  MILES NORTHWEST OF COCKEYSVILLE TO LOCUST POINT...MOVING NORTHEAST
  AT 15 MPH.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ARBUTUS...CATONSVILLE...COCKEYSVILLE...ELLICOTT CITY...
  FELLS POINT...GAMBER...HAMPSTEAD...LOCHEARN...MANCHESTER...MILFORD
  MILL...OAKLAND...OWINGS MILLS...PARKVILLE...PIKESVILLE...
  RANDALLSTOWN...REISTERSTOWN...TIMONIUM...TOWSON...WOODLAWN...
  ARMISTEAD GARDENS...BALTIMORE INNER HARBOR...BEECHFIELD...BOLTON
  HILL...CANTON...GWYNNS FALLS...CLIFTON PARK...DRUID HILLS PARK...
  FALLSTAFF...GUILFORD...HOMELAND...HOWARD PARK...JOHN HOPKINS
  UNIVERSITY...JOSEPHINE LEE...LOCUST POINT...MORGAN STATE
  UNIVERSITY...ROLAND PARK...UNION SQUARE...WOODRING AND BALTIMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3928 7652 3918 7681 3948 7697 3973 7691
      3972 7661

$$

SBK
1 follow-up statement
455 
WGUS71 KLWX 150444
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 AM EDT MON AUG 15 2011

MDC005-013-027-510-150454-
/O.CAN.KLWX.FF.W.0103.000000T0000Z-110815T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MD-HOWARD MD-BALTIMORE MD-BALTIMORE CITY MD-
1244 AM EDT MON AUG 15 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY...
BALTIMORE...NORTHEASTERN HOWARD AND EASTERN CARROLL COUNTIES...

LAT...LON 3928 7652 3918 7681 3948 7697 3973 7691
      3972 7661

$$

SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:18 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 14, 9:18 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
918 PM EDT SUN AUG 14 2011

.SYNOPSIS...

LOW PRESSURE OVER VIRGINIA WILL GRADUALLY MOVE AWAY FROM THE
COAST TUESDAY. HIGH PRESSURE BUILDS IN FOR WEDNESDAY...THEN
ANOTHER SYSTEM IMPACTS THE REGION FOR THE LATTER PORTIONS OF THE
WEEK.

&&

.NEAR TERM /OVERNIGHT/...

STILL KEEPING OUR EYES ON THE STORMS XTNDG FM FREDERICK CO MD DOWN
INTO CENTRAL VA. ATTM STORMS ARE BLO SVR LIMITS - JUST GOT A CALL
FM ASHBURN REPORTING G40 MPH...WHICH CORRESPONDS QUITE WELL TO THE
RDR VELOCITY IMAGE. FORWARD MVMNT OF STORMS IS QUITE SLOW - SE ABT
18 KTS. IT MAY BE THAT DC GETS A PD OF HVY RAIN FM 10-11 PM.

WITH UPPER LOW ROTATING THROUGH THERE STILL MAY BE LINGERING
SHOWERS AND THUNDERSTORMS OVERNIGHT.

&&

.SHORT TERM /MONDAY/...

UPPER LOW MOVES OFF THE MID ATLANTIC COAST FOR MONDAY. PROXIMITY OF
THE LOW WILL MAINTAIN SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
LINGERING SHOWERS MAY BE ONGOING IN THE MORNING AND THEN ADDITIONAL
ACTIVITY IS EXPECTED FOR THE AFTERNOON. BUT CWA WILL BE ON THE
WESTERN SIDE OF THE LOW...SO THE THREAT FOR SEVERE LOOKS TO BE
MINIMAL. PRECIPITABLE WATERS ARE FORECAST TO BE LOWER AS WELL...BUT
SOME AREAS WILL LIKELY STILL BE SENSITIVE TO ANY LOCALLY HEAVY
RAINFALL THAT RESULTS.

TEMPERATURES ARE FORECAST TO BE SEVERAL DEGREES BELOW CLIMATOLOGY
DUE TO THE CLOUD COVER/PRECIPITATION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

SURFACE LOW PRESSURE WILL BE OFF THE COAST BY MONDAY EVENING.  UPPER
LEVEL TROUGH WILL CONTINUE TO PROGRESS EASTWARD OVER THE MID
ATLANTIC AND SHOWERS AND THUNDERSTORMS MAY LINGER EAST OF THE BLUE
RIDGE INTO TUESDAY MORNING.  GFS AND NAM ARE CONSISTENT THAT THE
PRECIPITATION WILL BE EAST OF THE CHESAPEAKE BAY BY TUESDAY
AFTERNOON.  RIDGING WILL BRIEFLY MOVE INTO THE AREA FROM THE WEST.
NORTH-NORTH WESTERLY FLOW WILL BRING DRY AIR EARLY WEDNESDAY AND
LEAD TO A RAIN FREE DAY IN THE MID ATLANTIC.  AS HIGH PRESSURE MOVES
OFF WEDNESDAY NIGHT RETURN FLOW WILL BEGIN TO BRING IN MOISTURE FOR
THE NEXT APPROACHING SYSTEM.

UPPER LEVEL TROUGH WILL DIG INTO THE NORTHERN GREAT LAKES WHILE
ENERGY MOVES ALONG THE BASE AND BRING UNSETTLED WEATHER THURSDAY
EVENING THROUGH FRIDAY.  GFS IS FASTER THAN NAM AND ECMWF AND IS
BRINGING FRONT THROUGH EARLIER WITH THE POTENTIAL OF SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON.  KEPT POPS LOW FOR THURSDAY
WITH MORE GUIDANCE SUGGESTING THE FRONT PASSING THROUGH FRIDAY WITH
SCATTERED SHOWERS AND THUNDERSTORMS.  CURRENT TRENDS SHOW MORE DRY
AIR IN THE MID LEVELS WHICH MAY DECREASE THE RISK OF HEAVY RAINFALL.
TIMING OF FRONT WILL DISTINGUISH IF THIS ACTIVITY WILL HAVE THE
POTENTIAL TO BE SEVERE ON FRIDAY.  INTO THE WEEKEND FRONT IS
EXPECTED TO MOVE SOUTH AND BECOME STATIONARY LEADING TO THE
POSSIBILITY OF ACTIVITY IN THE SOUTHERN ZONES.

TEMPERATURES ARE EXPECTED TO STAY AT OR NEAR THE CLIMATOLOGICAL
NORMALS FOR THE MID ATLANTIC THROUGH THE FORECAST PERIOD.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...

THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND COULD ALSO PRODUCE
STRONG GUSTY WINDS AS THEY MOVE THROUGH. THIS WILL PROMOTE A WIND
SHIFT TO THE WEST. COVERAGE/SEVERITY OF ANY CONVECTION SHOULD
DECREASE OVERNIGHT. STILL CANT RULE OUT A FEW LINGERING SHOWERS
BUT CONFIDENCE IN LOCATION IS LOW AND WAS NOT INCLUDED IN TAF.
MVFR VSBYS IN BR MAY ALSO DEVELOP OVERNIGHT BEFORE VFR CONDITIONS
RETURN BY MID MORNING BUT ADDITIONAL SHOWERS ARE POSSIBLE MONDAY.

VFR CONDITIONS EXPECTED THROUGHOUT THE EXTENDED PERIOD WITH THE
EXCEPTION OF TERMINALS IN THE VICINITY OF THUNDERSTORMS. UPPER LEVEL
TROUGH WILL BE PUSHING OFF THE ATLANTIC COAST BY TUESDAY EVENING.
SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE IN THE EASTERN TERMINALS
TUESDAY.  HIGH PRESSURE BRIEFLY MOVES IN WEDNESDAY.  THE NEXT SYSTEM
IS EXPECTED TO MOVE INTO THE REGION THURSDAY NIGHT AND SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.

&&

.MARINE...
CONVECTION COULD PRODUCE STRONGER WIND GUSTS THAT MAY REQUIRE
SPECIAL MARINE WARNINGS LATER THIS EVENING. UPPER LOW MOVES
THROUGH THE AREA OVERNIGHT...AND SEVERITY OF CONVECTION SHOULD
DECREASE.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS TROUGH AXIS
PUSHES OVER THE WATERS AND EXITS TO THE EAST. NORTHWEST WINDS
WILL PICK UP BUT CURRENTLY UNDER SMALL CRAFT CRITERIA FOR TUESDAY
AND WEDNESDAY OVER THE WATERS. THE RETURN TO SOUTHERLY FLOW WILL
BEGIN WEDNESDAY EVENING AND INTO THURSDAY AS THE NEXT SYSTEM
APPROACHES.

&&

.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM DUE TO SLOWER PROGRESSION
OF EXPECTED THUNDERSTORMS. SOME AREAS WITHIN THE WATCH WILL BE
MORE SUSCEPTIBLE...SUCH AS BALTIMORE-HARFORD AND
NELSON/ALBEMARLE/MADISON DUE TO HEAVY RAIN OVER THE LAST 24 HOURS.
AS LITTLE AS 1 TO 1.5 INCHES IN ONE HOUR CAN CAUSE FLASH FLOODING
HERE. IT WOULD TAKE MORE IN OTHER AREAS...BUT THUNDERSTORMS WILL
BE HEAVY RAINERS WHICH COULD WIND UP PRODUCING LOCALLY MORE THAN 3
INCHES OF RAIN IN A COUPLE HOURS TIME ESPECIALLY IF TRAINING IS
INVOLVED.

&&

.TIDES/COASTAL FLOODING...

NEXT HIGH TIDE CYCLE IS THE LOWER OF THE NEXT TWO ALONG THE BAY.
ANOMALIES ARE 1 TO 1.5 FT...BUT CBOFS SUGGESTS THAT TIDES WOULD
STILL BE BELOW MINOR TIDAL THRESHOLDS. IF ANOMALIES WIND UP
INCREASING EVEN MORE...THEN THE EVENING HIGH TIDE CYCLE COULD GET
PRETTY CLOSE TO THRESHOLDS AT PLACES LIKE ANNAPOLIS AND BALTIMORE SO
IT WILL NEED TO BE MONITORED THIS EVENING. TIDE CYCLE AFTER THAT
MONDAY THEN IS HIGHER. WEST WINDS WILL BE IN PLACE BY THAT TIME
WHICH SHOULD HELP TO BRING ANOMALIES BACK DOWN BUT IF THAT DOESNT
HAPPEN BY THEN THEN MINOR TIDAL FLOODING WILL BE POSSIBLE ON THAT
CYCLE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
     009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ025-026-
     029-036>040-042-050>056-501-502.
WV...NONE.
MARINE...NONE.

&&

UPDATE...WOODY!
PRVS...BPP/HAS
Hazardous weather outlook, Aug 14, 7:55 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 PM EDT SUN AUG 14 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151300-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
755 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL.
THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH
IS IN EFFECT FOR METROPOLITAN WASHINGTON DC AND ANNAPOLIS
NORTHWARD... VALID THROUGH 11 PM. IN ADDITION...A FEW STRONG TO
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...WITH
DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MINOR COASTAL FLOODING MAY BE POSSIBLE MONDAY ALONG THE WESTERN
SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH THE
MORNING HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR
STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151300-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
755 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS THIS EVENING ARE PRODUCING HEAVY RAINFALL.
THIS MAY CAUSE FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH
IS IN EFFECT FOR ALL COUNTIES EAST OF THE BLUE RIDGE AS WELL AS IN
THE CENTRAL SHENANDOAH VALLEY... VALID THROUGH 11 PM. IN
ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
THIS EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL...FLOODING...OR
STRONG WIND GUSTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 14, 10:19 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1019 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     FLASH FLOOD      1 E BELTSVILLE          39.04N  76.91W
08/14/2011                   PRINCE GEORGES     MD   911 CALL CENTER

            ROAD FLOODED - INTERSECTION OF BALTIMORE AVE AND PRINCE
            GEORGES ROAD

&&

EVENT NUMBER LWX1101401

WOODY!
Special weather statement, Aug 14, 10:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1021 PM EDT SUN AUG 14 2011

DCZ001-MDZ013-014-016-018-VAZ053-054-150315-
DISTRICT OF COLUMBIA DC-ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-
CHARLES MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
1021 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...ANNE ARUNDEL...PRINCE GEORGES...CALVERT...CHARLES AND
FAIRFAX COUNTIES...

AT 1021 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MONTPELIER TO WEST SPRINGFIELD...MOVING EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE BOLLING AIR FORCE BASE...ANACOSTIA...MASON
NECK...JEFFERSON MANOR...HUNTINGTON...GROVETON...SPRINGDALE...
NATIONAL HARBOR...FOREST HEIGHTS AND SEAT PLEASANT.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3898 7646 3895 7644 3887 7650 3884 7648
      3873 7651 3846 7686 3861 7714 3867 7712
      3870 7704 3889 7704 3890 7706 3874 7706
      3871 7713 3863 7716 3873 7735 3911 7678
      3909 7641 3905 7642 3901 7638
TIME...MOT...LOC 0221Z 292DEG 18KT 3905 7679 3875 7720

SBK
Special weather statement, Aug 14, 10:49 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1049 PM EDT SUN AUG 14 2011

MDZ005-006-010-011-013-014-150345-
CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-ANNE ARUNDEL MD-
PRINCE GEORGES MD-SOUTHERN BALTIMORE MD-
1049 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE...
HOWARD...ANNE ARUNDEL...PRINCE GEORGES AND SOUTHERN BALTIMORE
COUNTIES...

AT 1049 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OAKLAND TO 3 MILES WEST OF ODENTON...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE FORT MEADE...DANIELS...ODENTON...OELLA...
ILCHESTER...ELKRIDGE...HANOVER...GAMBRILLS...RANDALLSTOWN AND SEVERN.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3965 7660 3920 7642 3919 7644 3921 7646
      3920 7649 3925 7655 3926 7660 3922 7656
      3922 7652 3920 7653 3917 7649 3918 7647
      3914 7642 3907 7642 3903 7681 3944 7702
TIME...MOT...LOC 0249Z 252DEG 8KT 3943 7690 3907 7674

SBK
Local storm report, Aug 14, 11:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1103 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      2 WSW DAMASCUS          39.27N  77.24W
08/14/2011                   MONTGOMERY         MD   NWS EMPLOYEE

            WATER OVER BRIDGE ON KINGS VALLEY ROAD. OVER 2 OF RAIN
            IN 45 MINUTES.

&&

EVENT NUMBER LWX1101402

WOODY!
Local storm report, Aug 14, 11:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLASH FLOOD      HILLANDALE              39.02N  76.98W
08/14/2011                   MONTGOMERY         MD   DEPT OF HIGHWAYS

            SEVERAL LANES OF MARYLAND ROUTE 650 CLOSED AT
            INTERSTATE 495.

&&

EVENT NUMBER LWX1101403

SBK
Local storm report, Aug 14, 11:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1124 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      1 W CHEVY CHASE VIEW    39.02N  77.10W
08/14/2011                   MONTGOMERY         MD   DEPT OF HIGHWAYS

            PORTIONS OF INTERSTATE 495 AND 270 INTERCHANGE CLOSED
            DUE TO HIGH WATER.

&&

EVENT NUMBER LWX1101404

SBK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:29 PM EDTSpecial Weather StatementLWXMontgomery31 min
Aug 14, 9:02 PM EDTSpecial Weather StatementLWXMontgomery28 min
Aug 14, 9:15 PM EDTSevere Thunderstorm WarningLWXMontgomery22 min
Aug 14, 9:23 PM EDTFlash Flood WarningLWXMontgomery, Prince George's3 hr
Aug 14, 9:36 PM EDTSpecial Weather StatementLWXHoward, Montgomery54 min
Aug 14, 9:54 PM EDTFlash Flood WarningLWXFrederick, Montgomery3 hr
Aug 14, 10:18 PM EDTSpecial Weather StatementLWXCarroll42 min
Aug 14, 10:21 PM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's54 min
Aug 14, 10:49 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore56 min
Aug 15, 1:09 AM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more9 hr
Aug 15, 7:51 AM EDTSpecial Weather StatementLWXCity of Baltimore39 min
Aug 15, 8:01 AM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, City of Baltimore3 hr
Aug 15, 9:23 AM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Aug 15, 9:36 AM EDTSpecial Weather StatementLWXCity of Baltimore24 min
Aug 15, 12:10 PM EDTFlash Flood WatchLWXBaltimore, Carroll, City of Baltimore6 hr
Aug 15, 1:10 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore118 min
Aug 15, 3:49 PM EDTSpecial Weather StatementLWXCalvert26 min
Aug 15, 3:53 PM EDTSpecial Weather StatementLWXPrince George's37 min
Aug 15, 4:12 PM EDTSpecial Weather StatementLWXPrince George's33 min
Aug 15, 4:28 PM EDTSpecial Weather StatementLWXSaint Mary's32 min
Aug 15, 4:33 PM EDTFlash Flood WarningLWXPrince George's80 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.